MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.0MM MULTI-FLUTE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.0MM MULTI-FLUTE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820110020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that the bur broke at the shaft during a lumbar fusion.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully using a new bur.
 
Additional Manufacturer Narrative
Updated manufacturing date and expiry date upon receipt of lot number.Device evaluation: investigation results indicate that the bur breakage is as a result of metal contact causing localized wear which weakened the neck of the bur.The quality investigation is complete.
 
Event or Problem Description

Brand Name
2.0MM MULTI-FLUTE ROUND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8915453
Report Number0001811755-2019-02761
Device Sequence Number2753190
Product Code HBE
UDI-Device Identifier07613327294699
UDI-Public07613327294699
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Catalogue Number5820110020
Device Lot Number19170017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1